Antagonism of adenosine A2A receptor function has been proposed as an effective therapy in the treatment of Parkinson's disease. Thus, the study of new adenosine receptor antagonists is of great importance for the potential use of these drugs in clinical practice. The present study evaluated effects of the new preferential adenosine A2A receptor antagonist 2-butyl-9-methyl-8-(2H-1,2,3-triazol-2-yl)-9H-purin-6-ylamine (ST1535) in unilaterally 6-hydroxydopamine lesioned rats. Acute ST1535 dose-dependently potentiated contralateral turning behaviour induced by a threshold dose of l-3,4-dihydroxyphenylalanine (L-DOPA) (3 mg/kg i.p.), a classical test for antiparkinson drug screening. Subchronic (18 days, twice a day) ST1535 (20 mg/kg i.p.)+L-DOPA (3 mg/kg i.p.) did not induce sensitization to turning behaviour or abnormal involuntary movements during the course of treatment, indicating a low dyskinetic potential of the drug. Moreover, while subchronic administration of a fully effective dose of L-DOPA (6 mg/kg i.p.) significantly increased GABA synthesizing enzyme glutamic acid decardoxylase (GAD67), dynorphin and enkephalin mRNA levels in the lesioned striatum, subchronic ST1535 (20 mg/kg i.p.)+L-DOPA (3 mg/kg i.p.) did not modify any of these markers, although it induced a similar number of contralateral rotations at the beginning of treatment. Finally, acute administration of ST1535 (20 mg/kg i.p.) proved capable of reducing jaw tremors in tacrine model of Parkinson's disease tremor. Results showed that ST1535, in association with a low dose of L-DOPA, displayed antiparkinsonian activity similar to that produced by a full dose of L-DOPA without exacerbating abnormal motor side effects. Moreover, in agreement to other well characterized adenosine A2A receptor antagonists, ST1535 features antitremorigenic effects.
|Titolo:||Characterization of the antiparkinsonian effects of the new adenosine A2A receptor antagonist ST1535: acute and subchronic studies in rats|
|Data di pubblicazione:||2007|
|Tipologia:||1.1 Articolo in rivista|